Thunderstorm Wind, Republic
- When
- June 25, 6:50 PM CST to 6:51 PM CST
- Where
- Republic County, 2.11 mi NW of Courtland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -97.930
Estimated wind gust.
A few reports of severe weather closed out the month of June on the 23rd and 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A few reports of severe weather closed out the month of June on the 23rd and 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 25, 5:43 PM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Topeka KS 643 PM CDT Tue Jun 25 2019 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Wednesday) Issued at 321 PM CDT Tue Jun 25 2019 Trends over the next several hours remain the main challenge. A very weak boundary remains near I-80 in central and eastern Nebraska with modest south to southwest winds bringing dewpoints in the middle to upper 60s into eastern Kansas. Cumulus fields have been quite limited so far though there is some recent better development near the KUEX radar. The increasing instability is under modest height rises as remnant cirrus moves across eastern Kansas. Model signals continue to vary but the persistent trend has been for lesser activity than the means suggested 24 hours ago. The main focus continues to be on the boundary, but decreasing CIN may still allow for isolated development south into the warm sector. If storms can form, there remains to be moderate shear and strong instability to support severe storms, with large hail and perhaps wind, with the non-zero chance for a tornado isolated supercells. Flash flood potential remain modest with little opportunity for training. Any convection should dissipate from late evening on with modest low- level jet and increasing cap strength on modest mid-level WAA. For Wednesday, the environment over southeastern locations returns to one of moderate to high CAPE and limited CIN though forcing for ascent looks rather sparse as heights continue to rise and will keep any mention out. Continued lower-level WAA as well leads to slightly warmer temps. .LONG TERM...(Wednesday night through Tuesday) Issued at 321 PM CDT Tue Jun 25 2019 The late week to early next week periods continue to feature the signal for persistent elevated heat and somewhat breezy conditions, especially in the end of the week in the early weekend. With a building cap and steadily rising heights, precipitation chances remain low though non-zero with a moist and humid airmass in place. There are indications in the central Plains upper ridge weakening early next week which could bring a boundary into the region and may bring some chance for convection. 850 mb temps remain on track to rise into the lower to middle 20s Celsius supporting highs in the 90s with wet ground conditions keeping dewpoints in the upper 60s to middle 70s. Heat indices are again expected to peak near 105 on Friday and Saturday with lesser confidence in the combination of the heat and humidity beyond this with drying boundary conditions and lesser mixing as winds back/weaken somewhat. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 626 PM CDT Tue Jun 25 2019 For the 00Z TAFs, have continued with VFR for now. A highly uncertain situation remains in how far south storms will advance into the area tonight. Therefore, will continue to monitor trends as storms propagate down from Nebraska to see if they can get going deeper into the area. It is possible that storms weaken before getting into the terminals and be in the form of showers which would be sometime after 03Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...65 LONG TERM...65 AVIATION...Drake
Hazardous Weather Outlook National Weather Service Topeka KS 337 PM CDT Tue Jun 25 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-262045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 337 PM CDT Tue Jun 25 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms remain possible for the entire area, with the chances spreading south across the area from late this afternoon into the evening, and ending from northwest to southeast overnight. Thunderstorms this afternoon and evening may be severe and produce very large hail up to the size of tennis balls and wind gusts up to 70 mph. There is also a very small risk for tornadoes. Locally heavy rainfall is also possible. Flooding continues on some area rivers. The latest forecast has the Big Blue River and its tributaries remaining in flood for an extended period of time due to elevated water levels on Tuttle Creek Lake. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values peaking from 100 to 105 degrees may be common Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Special Weather Statement
National Weather Service Topeka KS
652 PM CDT Tue Jun 25 2019
KSZ008-260030-
Republic-
652 PM CDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 730 PM
CDT...
At 651 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles west of Deshler to 4 miles south of
Hardy to Mankato. Movement was southeast at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Belleville, Scandia, Courtland, Norway, Republic, Munden and Narka.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
north central Kansas.
LAT...LON 4000 9737 3974 9764 3965 9788 3966 9793
4000 9793
TIME...MOT...LOC 2351Z 313DEG 20KT 4012 9779 3995 9793 3978 9820
HenneckeThe Grand Island radar (KUEX), 72 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Estimated wind gust.
Estimated wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 841749, 841750, 841751.